Held on August 31st each year, International Overdose Awareness Day is a global event that aims to raise awareness of overdose and reduce the stigma of a drug-related death. This day is also a time to remember loved ones lost to overdose and to spread the simple message that the tragedy of overdose death is preventable as there are so many available residential rehabilitation treatment programs to consider.
Over the years, there has been a significant increase in opioid-related deaths in Canada, as well as in many other countries around the world. In fact, in 2018, nearly 4,500 deaths in Canada (and over 1,400 in Ontario) were related to opioid use. The Recovery Beach program will help you find sobriety that lasts a lifetime.
What are opioids? First, let’s talk about opiate drugs. Opiates, such as opium, morphine and codeine, are naturally derived from a plant called opium poppy. They also include drugs that are derived from the opium poppy and then chemically altered, such as heroin. These drugs have been used for thousands of years due to their strong pain-relieving properties.
The term “opioid” encompasses both opiates, and also other drugs that have morphine-like effects, but are not made from opium poppy. These drugs are synthetic or partly-synthetic, which means that they are made by chemists in labs. Pain medications or “pain killers”, such as OxyNeo, Percocet, Dilaudid are examples of chemically manufactured opioids, which are made to work in a similar way to opiates.
It does not matter where you are, this Florida online clinic offers treatment for all of those who would like to get sober by providing online treatment with effective results.
Why are opioids creating a problem? Opioids are an effective medication when used as prescribed, but they carry a risk of addiction, overdose or even death because of their powerful effects. Although opioids are produced and prescribed with the intention of relieving pain, they can also induce euphoria (feeling high), which gives them the potential to be used improperly. For more info, click here. The misuse of these drugs has increased the rates of opioid-related deaths dramatically over the last two decades. This is why many experts recommend opioid users to buy Kratom for Sale instead because it provides similar sensation as opioid drugs but doesn’t feature the comedowns. Getting into a Drug Addiction Recovery Program for Men can also help opioid addicts avoid negative effects in their work and relationships.
It is said that fentanyl, a highly potent drug that is that is estimated to be 80 times as powerful as morphine and hundreds of times more powerful than heroin, is to blame for the spike in overdose deaths since it’s being laced with other drugs, such as heroin or cocaine. Therefore, many recreational drug users take this drug unknowingly. For example, when an individual believes they are taking heroin and the drug actually contains fentanyl, a drug that is hundreds of times more powerful, a small mixing error by the illicit manufacturer can lead to overdose or death, and addiction, and that’s why a drug addiction treatment facility can be a good solution to help this people.
The presence of very toxic opioids like fentanyl and carfentanil (significantly more potent than fentanyl) is increasing in Ontario. Hence, people who use recreational drugs can be at an increased risk of unintentional overdose or death. For this reason, its recommended that individuals who use drugs take measures to reduce their risk of overdose and death, such as not using drugs alone or asking a friend to check-in, not using drugs at the exact same time as a friend, carrying naloxone and knowing how to respond to an opioid overdose, and using drugs in a supervised setting (i.e. Consuption and Treatment Service), where available.
What is an overdose? An overdose means having more of a drug (or combination of drugs) than the body can handle. As a consequence, the brain is not able to control basic life functions. Overdoses can occur immediately, or over a number of hours.
All drugs can cause an overdose, including prescription medications, over-the-counter medications, legal or illegal drugs. For this reason, it’s important to know the right amount and the right time to take your medication. It’s also important to know what drugs should not be mixed, and to seek help if you feel you are not in control of your drug use. If you have succumb to substance abuse, however, it’s not too late by going to treatment centers, like the one on this Austin location.
Who are the individuals dying of opioid overdose? There is a common misconception that the victims of opioid overdose are individuals who struggle with addiction. However, as common illicit drugs are increasingly being laced with other opioids, many overdose victims are either recreational drug users or first-time drug users. Therefore, opioid-related overdoses can affect anyone using prescribed or street drugs.
What are the signs of an overdose? The ability to recognize the signs of an overdose can save lives. Signs of an overdose can vary depending on the type of drug taken, and whether the drug was taken in combination with other substances. However, common signs and symptoms of a drug overdose can include:
- Blue/grey lips and fingers
- Severe difficulty breathing, shallow breathing, or complete cessation of breath
- Cold and clammy skin
- Gurgling sounds or snoring (indicates that the person’s airway is blocked)
- Nausea or vomiting
- Disorientation or confusion
- Tiny pupils
- Person is not moving
- Person cannot be woken up
If you recognize these signs of opioid overdose, call 9-1-1 right away. Remember, if you can’t get a response from someone, do not assume they are asleep. Sometimes it can take hours for someone who has overdosed to die.
What are Naloxone Kits? Naloxone is a drug that can temporarily reverse an opioid overdose. When overdosing on opioids, a person’s breathing either slows or stops completely. If used right away, naloxone can help them breather normally and regain consciousness. There are two types of naloxone kits: injectable kits and nasal spray kits.
Please remember to always call 9-1-1 first, and then give naloxone to the person who is overdosing.
Naloxone kits are available for FREE at both the pharmacy and Thunder Bay District Health Unit in Marathon. If you, your friends, or your family are using drugs, you should consider having a kit on hand.